Alert archive / Alabama / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 75, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at May 24, 2025, 8:17 PM CDT for Clarke County, Washington County, Alabama. It was in force for 43 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 24, 2025, 8:17 PM CDT (01:17 UTC)
- Expired
- May 24, 2025, 9:00 PM CDT
- In force
- 43 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Clarke County, AL, Washington County, AL
The radar
The Mobile radar (KMOB), 100 km from the middle of the area, began a volume at 01:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 24, 8:22 PM CDT | TSTM WND DMG | 5 S Winn, AL | Trees blocking both lanes of Wiggins Rd. Time estimated by radar. |
| May 24, 8:29 PM CDT | TSTM WND DMG | 2 Ese Jackson, AL | Trees down on Gainestown Rd. Time estimated by radar. |
| May 24, 8:29 PM CDT | TSTM WND DMG | Jackson, AL | Trees down on Forest Rd. Time estimated by radar. |
| May 24, 8:35 PM CDT | TSTM WND DMG | 1 Nw Walker Springs, AL | Large tree blocking both lanes at intersection of Allen Walker Rd and Walker Springs Rd. Time estimated by radar. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 1.3 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 631 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 1089 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 197 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.1
The text
As transmitted.
018
WUUS54 KMOB 250117
SVRMOB
ALC025-129-250200-
/O.NEW.KMOB.SV.W.0075.250525T0117Z-250525T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
817 PM CDT Sat May 24 2025
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
Northeastern Washington County in southwestern Alabama...
Central Clarke County in southwestern Alabama...
* Until 900 PM CDT.
* At 817 PM CDT, a severe thunderstorm was located near Saint
Stephens, or 10 miles northwest of Jackson, moving southeast at 30
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Saint Stephens, Leroy, and Jackson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3159 8756 3155 8757 3152 8762 3150 8760
3148 8756 3144 8757 3141 8761 3143 8764
3142 8767 3140 8771 3138 8772 3134 8773
3134 8775 3136 8775 3137 8776 3133 8778
3150 8817 3174 8807
TIME...MOT...LOC 0117Z 295DEG 27KT 3159 8804
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$3 follow-up statements
895
WWUS54 KMOB 250136
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
836 PM CDT Sat May 24 2025
ALC025-129-250200-
/O.CON.KMOB.SV.W.0075.000000T0000Z-250525T0200Z/
Washington AL-Clarke AL-
836 PM CDT Sat May 24 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR EAST CENTRAL WASHINGTON AND CENTRAL CLARKE COUNTIES...
At 836 PM CDT, a severe thunderstorm was located near Jackson, moving
southeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Wagarville, Leroy, and Jackson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3159 8756 3155 8757 3152 8762 3150 8760
3148 8756 3144 8757 3141 8761 3143 8764
3142 8767 3140 8771 3138 8772 3134 8773
3134 8775 3136 8775 3137 8776 3133 8778
3146 8809 3168 8786
TIME...MOT...LOC 0136Z 294DEG 32KT 3151 8784
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$454
WWUS54 KMOB 250144
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
844 PM CDT Sat May 24 2025
ALC129-250154-
/O.CAN.KMOB.SV.W.0075.000000T0000Z-250525T0200Z/
Washington AL-
844 PM CDT Sat May 24 2025
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL WASHINGTON COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3159 8757 3155 8757 3152 8762 3148 8757
3144 8757 3141 8761 3143 8764 3140 8771
3134 8773 3137 8776 3133 8778 3138 8789
3141 8791 3139 8791 3139 8793 3142 8791
3144 8793 3150 8792 3166 8780
TIME...MOT...LOC 0144Z 295DEG 27KT 3148 8777
$$
ALC025-250200-
/O.CON.KMOB.SV.W.0075.000000T0000Z-250525T0200Z/
Clarke AL-
844 PM CDT Sat May 24 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR CENTRAL CLARKE COUNTY...
At 844 PM CDT, a severe thunderstorm was located 7 miles east of
Jackson, moving southeast at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Jackson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3159 8757 3155 8757 3152 8762 3148 8757
3144 8757 3141 8761 3143 8764 3140 8771
3134 8773 3137 8776 3133 8778 3138 8789
3141 8791 3139 8791 3139 8793 3142 8791
3144 8793 3150 8792 3166 8780
TIME...MOT...LOC 0144Z 295DEG 27KT 3148 8777
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$525
WWUS54 KMOB 250151
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
851 PM CDT Sat May 24 2025
ALC025-250200-
/O.EXP.KMOB.SV.W.0075.000000T0000Z-250525T0200Z/
Clarke AL-
851 PM CDT Sat May 24 2025
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CLARKE COUNTY WILL
EXPIRE AT 900 PM CDT...
The storm which prompted the warning has weakened below severe
limits, therefore, the warning will be allowed to expire. However,
gusty winds are still possible with this thunderstorm.
LAT...LON 3159 8757 3155 8757 3152 8762 3148 8757
3144 8757 3141 8761 3143 8764 3140 8771
3134 8773 3137 8776 3133 8778 3138 8789
3141 8791 3139 8791 3139 8793 3142 8791
3144 8793 3150 8792 3166 8780
TIME...MOT...LOC 0150Z 295DEG 27KT 3147 8776
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 6:53 PM CDT, 1 hour 24 minutes earlier.
Area forecast discussion, May 24, 6:53 PM CDT, 1 hour 24 minutes before
Area Forecast Discussion National Weather Service Mobile AL 653 PM CDT Sat May 24 2025 ...New Aviation... .DISCUSSION... Issued at 401 PM CDT Sat May 24 2025 Now Through Sunday Night... 24.12Z upper air analysis shows a low-level ridge axis centered over the Bahamas, resulting in a warm, moist, and unstable southwesterly flow in place over the forecast area. To the north, straddling the northern CWA boundary, is a quasi-stationary front. South of the boundary, surface based instability ranges 2000-4000 J/KG with isolated to widely scattered showers and storms continuing to pop-up through the afternoon. Storms have been spreading north and northeast. A few of the storms have contained some concentrated, frequent lightning activity and enough structure for the issuance of a few SPS's. Overall, with High Cape-Low Shear environment, storms have been upright with cores collapsing quickly and resulting in short life-spans. At any rate, in addition to lightning, storms will continue to pose a gusty wind and brief heavy rain threat. Atop the front, a high-level west northwest flow exists. Upstream, forecasters see an organized convective complex embedded in the flow aloft dropping east-southeastward and moving out of eastern AR. Will be watching the progress of this feature through the remainder of the day and into the evening. A small area of slight risk of severe storms remains over Wayne Co. MS to Choctaw and northern Wilcox Co's in AL. Elsewhere, a marginal risk of severe weather extends north of a line from northern Mobile Co. to a Florala AL Line. If the more organized storms upstream can hold together, an isolated strong to severe storm with localized damaging winds and large hail cannot be ruled out. Considering that the convective line is approaching the MS Delta, impacts if any from the line may not make into our area until early evening at the earliest. All guidance shows storms quickly fading by the time they would approach the coast tonight. Considering the flow, we may begin to see a return to early AM slight chance of showers and storms over the Gulf waters and coast which is consistent with the latest WPC QPF. Patchy late night fog possible tonight over potions of the interior. Isolated to scattered storms are possible once again Sunday afternoon. However, upper level shortwave ridging will be a little more pronounced tomorrow and this may result in the best coverage of storms staying north of our region. Will maintain a 20-40% rain chance for Sunday, highest it appears to be over inland areas. For Sunday night, a small chance of showers/storms up along the US Hwy 84 corridor. Potential also exists for patchy late night fog formation. It will certainly feel like Memorial Day weekend with highs in the upper 80s near the coast to the lower half of the 90's inland. Heat indices in some areas will approach or exceed 100. /10 /34 Memorial Day Through Friday... Unsettled is the name of the game as we roll into the holiday and onwards through the week. We aren't looking at a washout, but there will definitely be active periods (in terms of storms) throughout the week. We transition to a zonal-ish flow aloft (mix of zonal and southwesterly flow) early next week with weak ridging to our south. A parade of subtle shortwaves dive through the flow aloft between the weak ridging and a trough drifting across the Northern Plains and Upper Midwest. Timing out these subtle shortwaves is difficult at this time range, but the best chances for storms throughout the week looks to be on Tuesday afternoon and Wednesday afternoon as more notable shortwaves pivot through the area with increasing deep layer moisture (especially with a weakening front lingering across the region). Expect more of a typical summertime diurnal pattern with the storms next week with the highest chances for rain in the afternoon and early evening hours. Highest rainfall totals will remain generally northwest of the I-65 corridor, across parts of southeast Mississippi and southwest Alabama, where 3+ inches of rain will fall. Minor/nuisance type flooding is possible, especially if storms repeatedly move over the same locations. Beach Forecast - Rip current risk remains LOW through the holiday, but increases to MODERATE Tuesday through Wednesday. 07/mb && .AVIATION... (00Z TAFS) Issued at 652 PM CDT Sat May 24 2025 A line of storms advancing into Wayne county Mississippi and working across Choctaw county Alabama will weaken while moving further into the area this evening and dissipate by near midnight. Gusty winds and IFR/MVFR conditions will accompany the stronger storms. Patchy fog is anticipated to develop late tonight, then isolated to scattered showers and storms develop Sunday afternoon. Winds become light and variable this evening (outside of the storms), then a south to southwest flow at 5-10 knots develops on Sunday. /29 && .MARINE... Issued at 401 PM CDT Sat May 24 2025 A generally light onshore flow will prevail this weekend into next week. The seabreeze will enhance winds across area bays in the afternoon hours, becoming moderate at times, especially over north Mobile Bay. /10 && .PRELIMINARY POINT TEMPS/POPS... Mobile 72 90 73 90 73 89 71 87 / 30 20 10 20 10 50 30 60 Pensacola 76 88 76 87 77 87 75 87 / 20 20 0 10 10 40 30 50 Destin 76 88 77 88 77 88 77 87 / 20 20 0 10 10 30 20 40 Evergreen 68 93 70 93 70 91 69 89 / 30 30 10 40 30 60 40 70 Waynesboro 68 93 70 92 70 90 68 87 / 40 20 20 50 30 70 40 70 Camden 68 92 69 91 70 89 68 87 / 30 40 30 50 40 70 50 70 Crestview 69 93 70 93 70 91 69 91 / 20 20 10 20 10 40 30 60 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: www.weather.gov/mob
In the hours before
Special weather statement, May 24, 3:56 PM CDT, 4 hours 21 minutes before
Special Weather Statement
National Weather Service Mobile AL
356 PM CDT Sat May 24 2025
ALZ060-242130-
Covington AL-
356 PM CDT Sat May 24 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN COVINGTON COUNTY
THROUGH 430 PM CDT...
At 356 PM CDT, Doppler radar was tracking a strong thunderstorm over
Opp, moving northeast at 15 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Opp.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3121 8627 3137 8637 3146 8628 3146 8626
3144 8626 3144 8619 3124 8619
TIME...MOT...LOC 2056Z 231DEG 14KT 3130 8629
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
10Special weather statement, May 24, 5:07 PM CDT, 3 hours 10 minutes before
Special Weather Statement
National Weather Service Mobile AL
507 PM CDT Sat May 24 2025
MSZ075-242245-
Perry MS-
507 PM CDT Sat May 24 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL PERRY COUNTY THROUGH 545
PM CDT...
At 506 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles east of Brooklyn, or 15 miles north of Wiggins, moving
northeast at 10 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
New Augusta and Beaumont.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3116 8914 3129 8896 3114 8884 3105 8884
3095 8910 3102 8915
TIME...MOT...LOC 2206Z 237DEG 9KT 3107 8909
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPHSpecial weather statement, May 24, 5:45 PM CDT, 2 hours 32 minutes before
Special Weather Statement
National Weather Service Mobile AL
545 PM CDT Sat May 24 2025
ALZ051-242330-
Choctaw AL-
545 PM CDT Sat May 24 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL CHOCTAW COUNTY THROUGH
630 PM CDT...
At 545 PM CDT, Doppler radar was tracking a strong thunderstorm near
Butler, moving east at 15 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Butler and Pennington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3223 8801 3215 8802 3214 8804 3211 8805
3209 8804 3206 8807 3207 8810 3205 8812
3201 8812 3200 8809 3201 8809 3198 8806
3198 8807 3196 8807 3197 8809 3195 8811
3193 8830 3211 8836 3222 8802
TIME...MOT...LOC 2245Z 253DEG 13KT 3205 8826
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPHSpecial weather statement, May 24, 6:17 PM CDT, 2 hours before
Special Weather Statement
National Weather Service Mobile AL
617 PM CDT Sat May 24 2025
ALZ051-250000-
Choctaw AL-
617 PM CDT Sat May 24 2025
...STRONG THUNDERSTORMS WILL IMPACT CHOCTAW COUNTY THROUGH 700 PM
CDT...
At 616 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 3 miles east of Alamucha to Stonewall. Movement
was southeast at 40 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Gilbertown, Lisman, Toxey, Pennington, and Butler.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3231 8809 3229 8802 3218 8801 3215 8802
3214 8804 3209 8804 3206 8807 3207 8810
3205 8812 3201 8811 3201 8809 3198 8806
3196 8808 3194 8806 3196 8810 3195 8812
3192 8809 3181 8832 3188 8847 3231 8842
TIME...MOT...LOC 2316Z 294DEG 36KT 3235 8842 3214 8883
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, May 24, 6:45 PM CDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Mobile AL
645 PM CDT Sat May 24 2025
MSZ067-250030-
Wayne MS-
645 PM CDT Sat May 24 2025
...STRONG THUNDERSTORMS WILL IMPACT WAYNE COUNTY THROUGH 730 PM
CDT...
At 645 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Crandall to 4 miles west of Ellisville.
Movement was southeast at 30 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Waynesboro, Clara, and Buckatunna.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3182 8894 3183 8892 3185 8865 3189 8847
3152 8845 3143 8863 3143 8894
TIME...MOT...LOC 2345Z 301DEG 26KT 3198 8852 3160 8928
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, May 24, 7:20 PM CDT, 57 minutes before
Special Weather Statement
National Weather Service Mobile AL
720 PM CDT Sat May 24 2025
ALZ051>053-MSZ067-075-076-250115-
Clarke AL-Choctaw AL-Washington AL-Perry MS-Greene MS-Wayne MS-
720 PM CDT Sat May 24 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN CHOCTAW...
NORTHWESTERN WASHINGTON...NORTHWESTERN CLARKE...PERRY...WAYNE AND
NORTHERN GREENE COUNTIES THROUGH 815 PM CDT...
At 720 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles southeast of Crandall to West
Hattiesburg. Movement was southeast at 25 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Toxey, Clara, New Augusta, Silas, Chatom, Coffeeville, McLain,
Waynesboro, Gilbertown, Beaumont, State Line, Richton, Millry, and
Buckatunna.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3143 8915 3143 8894 3169 8894 3184 8872
3189 8848 3200 8846 3172 8783 3097 8901
3107 8915
TIME...MOT...LOC 0020Z 300DEG 21KT 3189 8846 3132 8937
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 7:25 PM CDT | Severe Thunderstorm Warning | MOB | Clarke, Wilcox | 35 min |
| May 24, 8:52 PM CDT | Special Weather Statement | MOB | Monroe | 38 min |
| May 25, 5:54 PM CDT | Special Weather Statement | MOB | Washington | 51 min |
| May 25, 6:37 PM CDT | Special Weather Statement | MOB | Clarke | 38 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.